MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1111/pai.70322

Медицинская библиотека · Pediatric allergy and immunology : official publication of the European Society of Pediatric Allergy and Immunology · 2026

Increase of post-SARS-CoV-2 rashes mimicking penicillin allergy in children with Group A beta-hemolytic Streptococcus infection: An emerging and challenging issue.

Catamerò Francesco, Beretta Silvia, Liccioli Giulia, Tomei Leonardo, Simonetti Gabriele, Barni Simona, Giovannini Mattia, Pessina Benedetta, Sarti Lucrezia, D'Auria Enza, Mori Francesca

СтатьяПеревод в очереди

Аннотация

BACKGROUND

Group A beta-hemolytic Streptococcus (GABHS) infections have surged globally in the post-SARS-CoV-2 era, coinciding with an increase in the number of children referred for suspected delayed hypersensitivity to penicillin administered during acute infection. GABHS-related rashes may resemble non-immediate drug reactions, complicating diagnosis, and contributing to inappropriate penicillin allergy diagnosis.

METHODS

Medical charts from patients followed at Allergy Unit of Meyer Children's Hospital IRCCS, Florence, Italy and Pediatric Department of "Vittore Buzzi" Children's Hospital, Milan, Italy, who underwent a penicillin drug provocation test (DPTs) between August 2015 and August 2025, were retrospectively reviewed. Only patients with documented, laboratory-confirmed GABHS infections treated with penicillin were included.

RESULTS

Seventy patients treated with penicillin for concomitant GABHS infections that developed rash during therapy were included. The median time to rash insurgence was after 7 days of treatment (IQR = 4 days). Maculopapular rash was the most frequent (43/70, 61.4%) followed by urticarial rash in the remaining cases (27/70, 38.6%). No systemic reactions were reported. DPTs were negative in 63/70 (90%) patients, with only mild cutaneous reactions in the remaining cases, all manageable with antihistamines. All patients who experienced a positive DPT initially reported an urticarial rash as the reason for referral, whereas all patients with a history of maculopapular rash as the index reaction showed a negative DPT.

CONCLUSION

GABHS may be associated with a rash that mimics delayed penicillin allergy, which is excluded by negative DPTs.

Для цитирования: Catamerò Francesco, Beretta Silvia, Liccioli Giulia, Tomei Leonardo, Simonetti Gabriele, Barni Simona, Giovannini Mattia, Pessina Benedetta, Sarti Lucrezia, D'Auria Enza, Mori Francesca. Increase of post-SARS-CoV-2 rashes mimicking penicillin allergy in children with Group A beta-hemolytic Streptococcus infection: An emerging and challenging issue.. Pediatric allergy and immunology : official publication of the European Society of Pediatric Allergy and Immunology. 2026. DOI: 10.1111/pai.70322.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.